Alert archive / Florida / Frost Advisories in 2011
Frost Advisory 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this frost advisory at Feb 8, 2011, 12:40 PM EST for Nassau County, Florida. It took effect at Feb 9, 2011, 1:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 12:40 PM EST (17:40 UTC)
- In effect from
- Feb 9, 2011, 1:00 AM EST
- Expired
- Feb 9, 2011, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Jacksonville, FL
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 16 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WWUS72 KJAX 081740 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1240 PM EST TUE FEB 8 2011 FLZ020>023-030-031-035-036-091400- /O.UPG.KJAX.FZ.A.0006.110209T0600Z-110209T1400Z/ /O.NEW.KJAX.FZ.W.0008.110209T0600Z-110209T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE 1240 PM EST TUE FEB 8 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A COLDER AND DRIER AIRMASS WILL SETTLE OVER THE REGION TODAY. CLEAR SKIES AND NEAR CALM WINDS ARE EXPECTED TONIGHT WITH LOW TEMPERATURES BOTTOMING OUT IN THE UPPER 20S AND LOWER 30S ACROSS INLAND NORTHEAST FLORIDA INCLUDING THE SUWANNEE RIVER VALLEY EARLY WEDNESDAY MORNING. WIDESPREAD FROST IS EXPECTED AS WELL. DURATIONS BELOW FREEZING ARE GENERALLY EXPECTED IN THE 2 TO 6 HOUR RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ024-025-032-037-040-091400- /O.NEW.KJAX.FR.Y.0003.110209T0600Z-110209T1400Z/ NASSAU-DUVAL-CLAY-PUTNAM-MARION- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... GREEN COVE SPRINGS...PALATKA...OCALA 1240 PM EST TUE FEB 8 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY. A COLDER AND DRIER AIRMASS WILL SETTLE OVER THE REGION TODAY. CLEAR SKIES AND NEAR CALM WINDS ARE EXPECTED TONIGHT WITH LOW TEMPERATURES BOTTOMING OUT IN THE LOWER AND MIDDLE 30S BY EARLY WEDNESDAY MORNING. WIDESPREAD FROST IS EXPECTED...ESPECIALLY OVER WESTERN SECTIONS OF THE COUNTIES AWAY FROM INLAND WATERWAYS. ANY DURATIONS AT OR NEAR FREEZING WILL BE LESS THAN 2 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
706 WWUS72 KJAX 091353 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 853 AM EST WED FEB 9 2011 FLZ020>023-030-031-035-036-091500- /O.EXP.KJAX.FZ.W.0008.000000T0000Z-110209T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE 853 AM EST WED FEB 9 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING. $$ FLZ024-025-032-037-040-091500- /O.EXP.KJAX.FR.Y.0003.000000T0000Z-110209T1400Z/ NASSAU-DUVAL-CLAY-PUTNAM-MARION- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... GREEN COVE SPRINGS...PALATKA...OCALA 853 AM EST WED FEB 9 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. $$ ECZ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Feb 8, 8:32 AM EST, 4 hours 8 minutes earlier.
Area forecast discussion, Feb 8, 8:32 AM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
832 AM EST TUE FEB 8 2011
.UPDATE...
TODAY...FORECAST ON TRACK WITH PARTLY CLOUDY CONDS THIS MORNING
GIVING WAY TO SUNNY SKIES AND CONTINUED COOL CONDS THIS AFTERNOON.
MAX TEMPS TO TOP PUT ONLY IN THE 50S AND BRISK NWLY FLOW WILL
REMAIN CLOSE TO 10-15 MPH WITH GUSTS UP TO 20 MPH AT TIMES.
TONIGHT...A LIGHT FREEZE IS STILL EXPECTED OVER INLAND AREAS WITH
CONFIDENCE GRIDS STILL SUPPORTING A 50% OR GREATER CHANCE OF SUB-
FREEZING TEMPS POSSIBLE. WILL LIKELY NEED TO UPGRADE FREEZE WATCH
TO A WARNING WITH THE AFTERNOON PACKAGE AND MAY NEED TO ISSUE A
FROST ADVISORY FOR ADJACENT COUNTIES IN NORTHEAST FLORIDA TO
ACCOUNT FOR WIDESPREAD FROST THAT WILL BE POSSIBLE LATE TONIGHT.
&&
.AVIATION...
MVFR STRATO-CU DECK WILL HOLD ON DURING THE MORNING HOURS BEFORE
SCATTERING OUT WITH SKC EXPECTED THIS AFTERNOON INTO TONIGHT.
&&
.MARINE...
STIFF NORTHWEST WINDS ONGOING OVER THE COASTAL WATERS WITH SOLID
20 KNOTS WITH GUSTS TO 25-30 KNOTS OVER THE OFFSHORE WATERS. HAVE
UPDATED THE ADVISORY TO SCA FOR WINDS AND EXTENDED TO NOON TO
ACCOUNT FOR MORNING SURGE OF NWLY WINDS. WINDS SHOULD DIMINISH
BELOW ADVISORY LEVELS THIS AFTERNOON AS THEY SLOWLY VEER TO THE
NORTH BY THE EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 54 28 59 39 / 0 0 10 30
SSI 53 40 58 45 / 0 0 10 30
JAX 55 34 62 44 / 0 0 10 30
SGJ 55 39 62 47 / 0 0 10 20
GNV 56 31 66 44 / 0 0 10 30
OCF 58 32 68 45 / 0 0 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON EST TODAY FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
HESS/WALKERHazardous weather outlook, Feb 8, 4:04 AM EST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 404 AM EST TUE FEB 8 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 404 AM EST TUE FEB 8 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FREEZE WATCH IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA FOR LATE TONIGHT... A LIGHT FREEZE WILL BE POSSIBLE TONIGHT THROUGH EARLY WEDNESDAY MORNING INLAND AREAS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. AREAS OF FROST ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A LIGHT FREEZE WILL BE POSSIBLE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 8:42 AM EST | Small Craft Advisory for Winds | JAX | 3 hr | |
| Feb 8, 12:40 PM EST | Freeze Warning | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 20 hr |
Nearby
Frost Advisories in Florida, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.